Medical Disorders
Resources
Basic InformationLookupsLatest NewsQuestions and AnswersLinksBook Reviews
Related Topics

Cancer
Men's Health
Women's Health
Heart Disease

Ask Dr. DombeckAsk Dr. Dombeck:
Psychotherapy and Mental Health Questions

Body Numbness

Mon, Jan 31st 2000

I have been experiencing numbness, hands, legs, face, arms for over a year now. MRI normal. Doctor insists that it is stress and that I need anti-depressants none of which I like to take. I like Xanax that he had me take several years ago for a violent act that happened to me. He says Xanax is too addicting but yet he let me take for years before and I had taken myself off. I do have alot of stress in my life is it possible that it can really cause all of this numbness. Amitriplyne helped the numbness but made me too tired and awful dry mouth. He wants me to try Wellbutrin but according to the internet if you suffer any renal dysfunction you should not take, I have suffered with constipation problems all of my life. He had given me Serzone and I found out on my own that if taken with Propulsid you could have heart failure. I confronted him yesterday with this and he gave me the WellbutrinSR, which I did not take after looking on the Internet. Should I seek a second opinion, the top of my right leg (femur bone) was swollen and I could hardly walk and that is why I went to him yesterday. He did not even look, and insisted that stress was going to eventually cripple me. He did order x-rays upon my persistence. I would love to hear from you. Thank you

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
  • Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.